Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 26, 2014, 10:05 AM CST for 7 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2014, 10:05 AM CST (16:05 UTC)
- Expired
- Feb 26, 2014, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 60 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 404 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS74 KHGX 261605 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1005 AM CST WED FEB 26 2014 TXZ214-226-227-235>238-261900- /O.NEW.KHGX.WI.Y.0010.140226T1605Z-140226T1900Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... LAKE JACKSON...LEAGUE CITY...MISSOURI CITY...MONT BELVIEU... PALACIOS...PEARLAND...PIERCE...RICHMOND...ROSENBERG... SUGAR LAND...TEXAS CITY...WHARTON...WINNIE 1005 AM CST WED FEB 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. * EVENT...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS * TIMING...THROUGH EARLY AFTERNOON PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 26, 5:36 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 26, 5:36 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
536 AM CST WED FEB 26 2014
.DISCUSSION...
SEE 12Z AVIATION DISCUSSION.
&&
.AVIATION...
FIRST S/WV IS EXITING THE AREA AND WILL TAKE A BULK OF THE
RAINFALL WITH IT. A SECOND S/WV WILL BE APPROACHING THE AREA LATER
THIS MORNING BUT IT APPEARS THAT MOST OF THE PRECIP WILL TARGET
THE SOUTHERN TAF SITES. STILL SOME UNCERTAINTY WITH REGARD TO
REDEVELOPMENT AS THE RAP/NAM AND ECMWF ARE CONSIDERABLY DRIER THAN
THE GFS. MAINLY MVFR CIGS ARE EXPECTED TODAY WITH PERIODS OF IFR.
VFR CONDS EXPECTED TO DEVELOP OVERNIGHT WITH VFR CONDS EXPECTED ON
THURSDAY. WINDS WILL BE GUSTY THIS MORNING WITH SPEEDS DECREASING
IN THE AFTN AND DECOUPLING TO NEAR CALM OVERNIGHT. 43
&&
.PREV DISCUSSION... /ISSUED 453 AM CST WED FEB 26 2014/
DISCUSSION...
THE RADAR HAS FILLED IN NICELY THIS MORNING WITH SOME ISOLATED
THUNDER NORTH OF INTERSTATE 10. THIS RAINFALL IS THE RESULT OF A
PASSING SURFACE COLD FRONT IN COMBINATION WITH MULTIPLE UPPER
LEVEL DISTURBANCES MOVING ACROSS THE AREA. THE COLD FRONT HAS NOW
MOVED OFFSHORE WITH TEMPERATURES FALLING IN ITS WAKE. A HAND
ANALYSIS AT 250MB FROM 0Z THIS MORNING STILL SHOWS THE SUBTROPICALJET
WITH AN UNFAVORABLE ANTICYCLONIC CURVATURE TO IT. THE JET IS
FORECASTED TO FLATTEN THOUGH AND ALLOW SOUTHEAST TEXAS TO FALL
BRIEFLY INTO A RRQ THIS MORNING INTO EARLY AFTERNOON BEFORE
EXITING THE AREA THIS EVENING.
ANOTHER ROUND OF RAIN HAS STARTED TO FIRE OUT NEAR THE DEL RIO
AREA AND IS ALSO A RESULT OF A PASSING UPPER LEVEL DISTURBANCE.
THE DISTURBANCE IS FORECASTED TO MOVE TO THE EAST DURING THE DAY
TODAY AND BRING SOME MORE RAINFALL TO THE AREA THIS AFTERNOON. GFS
AND NAM OMEGA FIELDS HINT AT THE SOUTHERN HALF OF THE AREA TO BE
THE MOST LIKELY SPOT FOR THE RAINFALL THIS AFTERNOON. THE HRRR AND
TEXAS TECH WRF WOULD ALSO TEND TO AGREE WITH THIS. MODELS ARE ALSO
INDICATING THE POSSIBILITY OF SOME LIGHT STRATIFORM RAIN THROUGH
THE WASHINGTON... MONTGOMERY... SAN JACINTO COUNTY AREA. ONLY
CONCERN WITH THIS SOLUTION IS THAT BOTH GFS AND NAM MODEL
SOUNDINGS SHOW DRY AIR WORKING ITS WAY SOUTH IN THE 850 TO 700MB
LAYER.
TEMPERATURES WILL BE HOLDING STEADY OR DROPPING THROUGH
THE DAY TODAY AS SURFACE HIGH PRESSURE SETTLES OVERHEAD. MODELS
ARE ALSO HINTING AT THE CLOUDS TRYING TO BREAK BY THURSDAY
MORNING. THIS IN COMBINATION WITH LIGHT WINDS WILL MAKE THURSDAY
MORNING COLD. ON FRIDAY A SHORTWAVE WILL MOVE TO THE SOUTHEAST AND
CROSS THE TEXARKANA AREA FRIDAY AFTERNOON. BOTH GFS AND NAM
SOUNDINGS LOOK TO HAVE A SIZABLE CAP IN PLACE AROUND THIS TIME
WHICH WOULD TEND TO INHIBIT THUNDERSTORM DEVELOPMENT. ISOLATED
SHOWERS COULD BE POSSIBLE IN OUR NORTHEASTERN ZONES BUT CHANCES
LOOK LOW AS OF NOW.
AN UPPER LEVEL LOW WILL MOVE INTO SOUTHERN CALIFORNIA SATURDAY
AFTERNOON AND BEGIN TO SHEAR OUT AS IT PROGRESSES EASTWARDS. THE
ECMWF AND CANADIAN REMAIN MORE PROGRESSIVE WITH THE FEATURE WHILE
THE GFS HOLDS THE SHORTWAVE UP A BIT. IF THE GFS IS RIGHT A
SURFACE COLD FRONT WILL ALSO BE HELP UP UNTIL LATE MONDAY MORNING.
THE ECMWF AND CANADIAN FAVOR THE COLD FRONT MAKING IT LATE SUNDAY
EVENING OR EARLY MONDAY MORNING. GFS AND ECMWF SOUNDINGS BOTH
SUPPORT SHOWERS AND THUNDERSTORMS WITH THIS FRONT. FOR NOW HAVE
LEANED TOWARDS THE ECMWF AND CANADIAN SOLUTION. 23
MARINE...
SEA FOG HAS ERODED AS STRONG NORTH WINDS DEVELOP IN THE WAKE OF A
DEPARTING COLD FRONT. A TIGHT PRESSURE GRADIENT WILL PRODUCE STRONG
NORTH WINDS THROUGH THE DAY. WILL MAINTAIN AN SCA FOR ALL WATERS
THROUGH 18Z AND THEN THE GULF WATERS THROUGH 00Z. THE GRADIENT WILL
RELAX TONIGHT AS HIGH PRESSURE NEARS THE NORTHERN GULF COAST. THE
HIGH WILL DRIFT EAST AND ONSHORE WINDS WILL RETURN ON THURSDAY AND
PERSIST THROUGH THE WEEKEND. COULD BE ANOTHER BRIEF EPISODE OF SEA
FOG ON SUNDAY. THE NEXT COLD FRONT WILL CROSS THE COASTAL WATERS
LATE SUNDAY NIGHT OR EARLY MONDAY. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 44 32 57 43 70 / 50 20 10 10 10
HOUSTON (IAH) 49 35 59 44 69 / 50 30 10 10 10
GALVESTON (GLS) 54 41 55 53 66 / 60 40 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON CST TODAY THROUGH
THIS AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM THIS EVENING THROUGH
LATE TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION LATE TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...23
AVIATION/MARINE...43Hazardous weather outlook, Feb 26, 5:37 AM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 537 AM CST WED FEB 26 2014 GMZ330-335-350-355-370-375-271145- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 537 AM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE CURRENTLY IN EFFECT FOR ALL MARINE ZONES DUE TO ELEVATED WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF SEA FOG IS POSSIBLE THIS WEEKEND AS WARMER AIR AND ONSHORE WINDS RETURN TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ214-235>238-271145- BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- 537 AM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SOME GUSTY WINDS WILL BE FELT AT THE COAST THIS MORNING BEHIND A SURFACE COLD FRONT AND WINDS WILL BE RIGHT AROUND WIND ADVISORY CRITERIA. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-164-176>179-195>200-210>213-226-227-271145- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 537 AM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:44 PM CST | Small Craft Advisory | HGX | 26 hr | |
| Feb 26, 12:36 AM CST | Dense Fog Advisory | HGX | Brazoria, Chambers, Galveston, Matagorda | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.